MAUDE Adverse Event Report: ARTHREX, INC. 1.7MM DRILL BIT, REUSABLE

ARTHREX, INC. 1.7MM DRILL BIT, REUSABLE
Model Number 1.7MM DRILL BIT, REUSABLE
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a surgery the two drill bits were complete but bent or folded, making them unusable.No parts were missing, so there was no loss during surgery.There was no harm for patient, operator or third party reported.No further information was provided.
 
Event or Problem Description
Update 05-mar-2026.It was confirmed that the error occurred during an orthopedic surgery.The surgery was finished successfully with a different device (disposable).It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.The reported event was confirmed as one unpackaged ar-8916-14-ru, 1.7mm drill bit, reusable, batch number 917672, was received for investigation and upon visual inspection, it was observed that the drill is slightly bent (see evaluation pictures 1 + 3).Functional testing was not performed due to the damage of the device.The most likely cause for the reported failure can be attributed to improper bone prep, misaligned insertion or prying/leveraging the device during use.

Brand Name
1.7MM DRILL BIT, REUSABLE
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24259479
Report Number1220246-2026-00414
Device Sequence Number9513666
Product Code HTW
UDI-Device Identifier00888867272682
UDI-Public00888867272682
Combination Product (Y/N)N
Initial Reporter CountryLU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.7MM DRILL BIT, REUSABLE
Device Catalogue NumberAR-8916-14-RU
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown